Kentucky, 2006

Hail and Damaging Wind in Kentucky, June 26, 2006

June 26, 2006 · NWS LMK · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 1:55 PM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT MON JUN 26 2006

.SHORT TERM (TONIGHT-TUESDAY)...

SOMEWHAT CHALLENGING FORECAST FOR THE SHORT-TERM. MAIN CONCERN
WILL BE CHANCES OF PRECIP TONIGHT AND TOMORROW.

CURRENTLY...SAT IMAGERY SHOWS LINE OF CONVECTION OVER EASTERN IL
IN RESPONSE TO A WEAK COOL FRONT BUT MOSTLY DUE TO AN UPPER LEVEL
LOW ROTATING OVER ST. LOUIE. VORT MAX EMBEDDED WITHIN SWRLY UPPER
LEVEL FLOW IS PROVIDING THE FORCING FOR THE STRONG STORMS ACROSS
IL. AS THIS UPPER LOW AND SFC FRONT SLOWLY CREEP TOWARD THE
REGION...PRECIP CHANCES WILL INCREASE INTO THE EVENING HOURS FOR
OUR CWA. INSTABILITY IS IN PLACE ACROSS THE CWA...WITH NEAR -4
LIS AND POTENTIAL ENERGY TO AROUND 1500 J/KG. HOWEVER...MAIN
FORCING AREAS ARE OFF TO THE WEST (VORT MAX) AND TO THE
EAST...WHERE A RESIDUAL SFC BOUNDARY HAS BEEN PROVIDING PRECIP
CHANCES OVER ERN KY THE PAST COUPLE OF DAYS. ATMOSPHERE TOO
CONVECTIVELY UNSTABLE TO LEAVE POPS OUT...HOWEVER THINK THE
CHANCES ARE PRETTY SLIM ACROSS MUCH OF THE CWA. OVER THE
ESE CWA...WILL KEEP LOW CHC POPS NEAR THE SFC BOUNDARY. WILL HAVE
ONLY SLT CHC POPS OVER CENTRAL CWA...INCREASING TO 40% POPS OVER
THE FAR NWRN CWA...FOR WHICH THE GFS/NAM/WRF HAVE SIMILAR SETUPS.
PROBLEM WITH THIS LATTER AREA OF PRECIP IS THAT BY THE TIME THE
FORCING APPROACHES...WILL HAVE LOST MUCH OF THE DAYTIME HEATING.
BEST CHANCE OF PRECIP WILL BE WEST OF A LINE FROM HARTFORD KY TO
SALEM IN FROM 4-8PM. ANY STORM OVER THIS AREA MAY BE STRONG ENOUGH
TO PRODUCE GUSTY WINDS AND HAIL. SPC STILL HAS US IN SLIGHT RISK
WEST OF INTERSTATE 65...HOWEVER THREAT SEEMS MINIMAL FOR OUR CWA.
BETTER THREAT WOULD LIKELY REMAIN IN PAH CWA...HOWEVER WILL STILL
MENTION ISLD THREAT IN HWO. WILL END ALL PRECIP AFTER MIDNIGHT.

OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING. COULD HAVE SOME
PATCHY FOG AGAIN IN THE MORNING GIVEN THE CALM WINDS AND MOIST
CONDITIONS...MAINLY OVER THE EAST...SO MAY MENTION THIS IN THE
ZONES.

UPPER LOW...ALTHOUGH WEAKER...WILL BE CLOSER TO CWA.
HOWEVER...MODELS ROTATE THIS TO THE NORTH...KEEPING MAJORITY OF
QPF NORTH OF THE CWA. ALTHOUGH TEMPS/DEWS WILL BE A BIT LOWER
TOMORROW...STILL WILL HAVE COLDER TEMPS ALOFT YIELDING SOMEWHAT
STEEP LAPSE RATES. WILL HAVE SLT CHC POPS DOWN SOUTH TO 30% UP
NORTH CLOSER TO THE FORCING. IF ANYTHING HAPPENS...WILL LIKELY BE
ISOLATED IN NATURE. AGAIN...EXPECTING A FEW SLOW MOVERS...WITH
HEAVY RAIN AND GUSTY WINDS THE BIGGEST THREATS. TEMPS WILL BE A
BIT COOLER AS MENTIONED EARLIER...WITH LOW 80S EXPECTED.

AL

.LONG TERM (TUESDAY NIGHT-MONDAY)...

LATEST NCEP ENS MEAN AND OPERATIONAL MODELS INDICATE PERSISTENT
TROFINESS OVER THE ERN CONUS INTO NEXT WEEKEND. INITIALLY TUE NIGHT
DEEP UPPER TROF POSITIONED JUST W OF LMK CWA...SO WILL CONTINUE CHCS
FOR TSRA MOST OF TUE NIGHT GIVEN POTENTIAL SHORT WAVES ROTATING
AROUND BASE OF UPPER TROF INTO OH VLY.

UPPER TROF NEARLY OVERHEAD ON WED PER NAM/SREF DATA. 850-700MB LAPSE
RATES ARE RESPECTABLE IN THE NAM SOLN...THOUGH WEAKER IN GFS PERHAPS
DUE TO CLOUD COVER. WITH THIS UNCERTAINTY AM NOT PREPARED TO MAKE
MAJOR CHANGES IN FCST...SO WILL CONTINUE CHCS OF AFTN/EVE TSRA OVER
NRN 1/2 OF CWA...CONSISTENT WITH SREF. BY LATE THURSDAY BOTH NAM/GFS
SHOW TROF AXIS MAKING A SLOW EWD PUSH INTO UPPER OH VLY. THIS MAY
DEPOSIT A SUBTLE SFC FRONTAL BOUNDARY IN THE VICINITY...A FOCUS FOR
SCT TSRA. WILL MAINTAIN CHCS TSRA DURING THE AFTN/EVE HOURS.

FRI INTO THE UPCOMING WEEKEND...MORE OF A NW FLOW SETS UP AND AS IS
WELL KNOWN PREDICTABILITY IS GENERALLY LOW IN THESE FLOW PATTERNS.
NCEP ENS MEAN PWS ARE BELOW AVG ON FRI...SO WILL CONTINUE DRY
FCST...AND OUTSIDE OF SOME VERY ISLTD AFTN/EVE POP UPS...FEEL THAT
SAT SHOULD LARGELY BE DRY AS WELL. APPRECIABLE MOISTURE RETURNS ON
SUNDAY AS PWS APPROACH ABOVE AVG LEVELS...SO WILL CONTINUE AFTN/EVE
TSRA CHCS. ENS MEANS ARE DEPICTING HIGHER POPS FOR MONDAY AS EITHER
AN EMBEDDED SHORTWAVE AND/OR SFC BOUNDARY DROPS SE INTO THE REGION.
DO NOT FEEL CONFIDENT ENOUGH AT THIS POINT TO ADD POPS TO THE FCST
FOR MON.

GIVEN THE LARGE SCALE FLOW PATTERN...TEMPERATURES SHOULD BE NEAR OR
SLIGHTLY BELOW CLIMO FOR MUCH OF THE LONG TERM PERIOD. ONE EXCEPTION
WOULD BE SUN-MON TIMEFRAME OVER SRN KY WHERE IF RIDGING WORKS IN
FURTHER EAST THAN EXPECTED THEN TEMPS COULD PUSH 90.

CS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 3:30 PM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT MON JUN 26 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 PM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE OHIO RIVER
VALLEY. ANY STORM THAT FORMS WILL BE SLOW MOVING AND CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED
FLOODING. IN ADDITION...A FEW STORMS COULD BECOME STRONG ENOUGH TO
PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS...ALTHOUGH THIS
THREAT WILL BE ISOLATED. THE BEST CHANCE FOR THIS WILL BE WEST OF A
LINE FROM SALEM INDIANA...TO HAWESVILLE KENTUCKY BETWEEN 5 AND 8 PM
EDT. AS WITH ANY STORM...DEADLY CLOUD-TO-GROUND LIGHTNING ALSO WILL
BE A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

THE SAME UPPER LEVEL DISTURBANCE WILL AGAIN GENERATE ISOLATED
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE MAIN THREATS WITH
ANY OF THESE STORMS WILL BE HEAVY RAIN AND CLOUD-TO-GROUND
LIGHTNING.

ADDITIONAL SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. ALL STORMS WILL BE
CAPABLE OF PRODUCING DEADLY LIGHTNING. IT IS TOO SOON TO TELL
WHETHER SEVERE STORMS WILL AFFECT THE OUTLOOK AREA DURING THIS
PERIOD.

ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS NORTHWESTERN
PORTIONS OF THE OUTLOOK AREA. SPOTTERS ALSO ARE ENCOURAGED TO REPORT
INSTANCES OF HEAVY RAINFALL AND ANY FLOODING THAT MAY OCCUR.

AL/CS/DK

In the hours before

Special weather statement, Jun 26, 4:59 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT MON JUN 26 2006

INZ083-262300-
DUBOIS-
459 PM CDT MON JUN 26 2006

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...OR 19 MILES SOUTHEAST OF
PETERSBURG...WITH A SLOW NORTHEAST DRIFT.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL...ARE
EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER STATEMENTS.

RAINFALL WILL EXCEED 1 INCH OVER WEST CENTRAL PARTS OF DUBOIS COUNTY
NEAR JASPER WITH THIS STORM BECAUSE OF ITS SLOW MOVEMENT. EXPECT
PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN
ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF
FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS
WHERE WATER COVERS THE ROADWAY.

KIRKPATRICK
Special weather statement, Jun 26, 5:25 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM CDT MON JUN 26 2006

INZ083-262300-
DUBOIS-
525 PM CDT MON JUN 26 2006

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN HUNTINGBURG AND JASPER...OR 25 MILES
SOUTHEAST OF PETERSBURG...WITH A SLOW NORTHEAST DRIFT.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL...ARE
EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER STATEMENTS.

RAINFALL MAY EXCEED 2 INCHES OVER SOUTH CENTRAL PARTS OF DUBOIS
COUNTY...EAST OF HUNTINGBURG WITH THIS STORM BECAUSE OF ITS SLOW
MOVEMENT. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD
SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO
AREAS WHERE WATER COVERS THE ROADWAY.

KIRKPATRICK
Special weather statement, Jun 26, 5:53 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT MON JUN 26 2006

KYZ023-026-061-070-270000-
BUTLER-HANCOCK-LOGAN-OHIO-
553 PM CDT MON JUN 26 2006

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKPORT TO 8 MILES
SOUTHEAST OF LIVERMORE TO 9 MILES NORTHEAST OF ELKTON...MOVING EAST
AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS
AS THEY MOVE INTO HANCOCK...OHIO...BUTLER...AND LOGAN COUNTIES OF
KENTUCKY BETWEEN 615 AND 700 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

KIRKPATRICK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Logan

When
June 26, 7:22 PM EST
Where
Logan County, 2 mi W of Russellville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.850, -86.917

Thunderstorm Wind, Logan

When
June 26, 7:55 PM EST
Where
Logan County, Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.867, -86.700

Two trees were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511136, 5511137.